Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 1, 2014, 7:34 PM CDT for Throckmorton County, Texas. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2014, 7:34 PM CDT (00:34 UTC)
- Expired
- Apr 1, 2014, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 67 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 8:00 PM CDT | HAIL 1.75 | 3 N Woodson, TX | |
| Apr 1, 8:00 PM CDT | HAIL 2.75 | 6 S Throckmorton, TX | BASEBALL HAIL COVERING THE GROUND. |
| Apr 1, 8:05 PM CDT | HAIL 1 | 4 S Throckmorton, TX | QUARTER SIZE HAIL COVERING THE ROAD 4 MILES SOUTH OF THROCKMORTON |
| Apr 1, 8:10 PM CDT | HAIL 1.5 | 10 Nw Throckmorton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 6:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
116
WFUS54 KSJT 020034
TORSJT
TXC447-020100-
/O.NEW.KSJT.TO.W.0001.140402T0034Z-140402T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
734 PM CDT TUE APR 1 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 730 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 12 MILES SOUTHEAST OF IRBY...AND MOVING EAST AT
15 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
THROCKMORTON AROUND 745 PM CDT.
WOODSON AROUND 750 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSECTION OF US-183 AND
US-283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3300 9896 3300 9947 3306 9948 3340 9939
3340 9896
TIME...MOT...LOC 0034Z 258DEG 42KT 3307 9933
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DOLL/MD2 follow-up statements
153
WWUS54 KSJT 020046
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
746 PM CDT TUE APR 1 2014
TXC447-020100-
/O.CON.KSJT.TO.W.0001.000000T0000Z-140402T0100Z/
THROCKMORTON TX-
746 PM CDT TUE APR 1 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL THROCKMORTON
COUNTY UNTIL 800 PM CDT...
AT 745 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTH OF THROCKMORTON...AND MOVING EAST AT 15
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WOODSON AROUND 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3300 9896 3300 9917 3302 9939 3307 9941
3322 9938 3327 9915 3328 9896 3312 9896
TIME...MOT...LOC 0046Z 258DEG 42KT 3310 9917
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DOLL/PD675
WWUS54 KSJT 020054
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
754 PM CDT TUE APR 1 2014
TXC447-020100-
/O.CON.KSJT.TO.W.0001.000000T0000Z-140402T0100Z/
THROCKMORTON TX-
754 PM CDT TUE APR 1 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN THROCKMORTON
COUNTY UNTIL 800 PM CDT...
AT 750 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTH OF THROCKMORTON...AND MOVING EAST AT 30
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
THROCKMORTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3304 9926 3308 9929 3316 9928 3317 9911
3318 9896 3312 9896 3300 9896 3300 9917
TIME...MOT...LOC 0054Z 270DEG 26KT 3308 9919
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DOLL/MDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:29 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 1, 6:29 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CDT TUE APR 1 2014 .DISCUSSION... Will update the forecast to add Severe Thunderstorm Watch 45. && .PREV DISCUSSION... /ISSUED 600 PM CDT TUE APR 1 2014/ AVIATION... /00Z TAFS/ With low level moisture in place, stratus will be developing around midnight in southeast counties, then spreading northward across the rest of West Central Texas. While most CIGS will be MVFR, it is possible a few areas around Sonora may see CIGS fall into IFR. CIGS scatter out mid/late morning. Storms developing north of Abilene at 540 PM will move northeast away from the airport. 04 PREV DISCUSSION... /ISSUED 316 PM CDT TUE APR 1 2014/ SHORT TERM... (Tonight and Wednesday) Comparing the surface dewpoints with the NAM and GFS, the NAM seems to have a slightly better handle on the dryline located along the Interstate 20 corridor, and thus have tended towards the NAM solution over the next 24 hours. The GFS has the boundary further to the north and west. The boundary is expected to push slightly west overnight, before beginning a slow push east across the area tomorrow. I have kept the slight chances for thunderstorms through the period. Chances look the best across the northern zones, where there is still the chance for an isolated severe storm. Given how warm temperatures are this afternoon, the main threat will be strong winds and large hail. Though I expect the better chances for severe weather to north and east of the area. I have raised the PoPs along the Interstate 10 corridor as both the NAM and GFS have some rain overnight. Otherwise, only made small changes to temperatures. LONG TERM... /Wednesday Night and Thursday/ The combination of a dryline and upper level disturbances moving northeast in southwest flow aloft will bring possible thunderstorms to mainly the eastern 2/3 of West Central Texas. The coverage will be isolated and time frame mainly during the late afternoon and evening hours. Any storms that do develop will rapidly become severe(main storm type supercells) due to strong instability(MLCAPES 2000 to 3000 J/KG) and 0-6KM shear values of 45 to 55 knots. The main threats will be large hail and damaging winds. Looks like the potential for storms will end Thursday afternoon, as the dryline will be east of our area. Behind the dryline, expect west winds with some gusts of 35 to 40 mph possible across the western Big Country and Concho Valley. The combination of the gusty winds and very dry air will lead to fire weather problems, see fire weather section below. Temperatures will be above normal with highs in the 80s and lows 55 to 60. /Thursday Night through Saturday/ The weather looks quiet and cooler behind a cold front. Highs will be in the 60s and 70s with lows in the 40s. /Saturday Night and Tuesday/ Another upper level trough will move across the area with some potential for mainly elevated convection. The ECWMF is trending drier on the QPF, pretty close to the GFS. Will keep the SLGT chance POPS going for Saturday night and Sunday. Highs will be in the 70s with lows in the 40s to around 50. The weather looks quiet and dry for Monday and Tuesday. FIRE WEATHER... Despite very warm temperatures, south winds have pumped low level moisture into the area and fairly effectively kept relative humidities at or above 30 percent this afternoon. No real westerly winds across the Permian Basin either, so dryline will not make much of a surge into the area. Looks like a better defined dryline on Wednesday afternoon, and more likely to surge east into the area. Areas behind the dryline roughly west of an Abilene to San Angelo line will see at least elevated fire weather conditions. Looks like wind speeds will not be strong enough to reach criteria, but will need to be monitored. As we have been talking about for several days, conditions still appear favorable for red flag criteria to be met across a large portion of West Central Texas on Thursday. Dryline surges east through the area. Humidities will fall to near 10 percent across a big chunk of the area and all indications are that wind fields will be much stronger. Fire Weather Watch will likely needed late tonight. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 89 59 84 47 / 20 20 20 10 10 San Angelo 67 91 59 84 49 / 10 20 20 10 10 Junction 68 86 63 85 51 / 20 20 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 1, 3:06 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT TUE APR 1 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. IF A STORM CAN DEVELOP...IT WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...PARTICULARLY ALONG AND EAST OF A HASKELL TO ABILENE LINE. DANGEROUS CLOUD TO GROUND LIGHTNING...LARGE HAIL...AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT OF A FEW STRONG TO SEVERE STORMS WILL REDEVELOP WEDNESDAY AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING... ACROSS PORTIONS OF WEST CENTRAL TEXAS...MAINLY ALONG AND EAST OF AN ABILENE TO SAN ANGELO LINE. DEADLY LIGHTING AND LARGE HAIL WILL BE THE MAIN THREATS. IN ADDITION...A VERY DRY AIR MASS AND GUSTY WEST WINDS WILL MOVE INTO MUCH OF THE AREA THURSDAY AFTERNOON BEHIND ANY STORMS. AREAS WEST OF AN ABILENE TO SAN ANGELO LINE WILL SEE THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 1, 6:02 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT TUE APR 1 2014 TXZ098-099-012345- HASKELL TX-THROCKMORTON TX- 602 PM CDT TUE APR 1 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 559 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF PAINT CREEK...OR ABOUT 7 MILES NORTHEAST OF STAMFORD...MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE STAMFORD MARINA BY 605 PM CDT HASKELL BY 610 PM CDT IRBY BY 620 PM CDT MILLERS CREEK RESERVOIR BY 645 PM CDT DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LAT...LON 3340 9976 3340 9920 3296 9963 3297 9998 TIME...MOT...LOC 2301Z 220DEG 37KT 3305 9974 DOLL
Local storm report, Apr 1, 6:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
655 PM CDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 SSE HASKELL 33.07N 99.67W
04/01/2014 E1.75 INCH HASKELL TX PUBLIC
&&
EVENT NUMBER SJT1400072
MKDLocal storm report, Apr 1, 7:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 8 SSE HASKELL 33.06N 99.67W
04/01/2014 E1.75 INCH HASKELL TX PUBLIC
&&
EVENT NUMBER SJT1400073
MKDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:01 PM CDT | Tornado Warning | SJT | Throckmorton | 29 min |
| Apr 1, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 42 min |
| Apr 1, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 49 min |
| Apr 2, 5:42 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 21 hr |
| Apr 2, 12:12 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 13 more | 33 hr |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.